Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 255, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 10, 2015, 5:12 AM CDT for Bates County, Henry County, Missouri. It was in force for 48 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2015, 5:12 AM CDT (10:12 UTC)
- Expired
- Aug 10, 2015, 6:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bates County, MO, Henry County, MO
The radar
The Pleasant Hill radar (KEAX), 74 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 5:20 AM CDT | TSTM WND DMG | 1 W Clinton, MO | TREE DOWN ACROSS HWY 18. TIME AND LOCATION ESTIMATED BY RADAR. |
| Aug 10, 5:20 AM CDT | TSTM WND DMG | Clinton, MO | POWER OUT MULTIPLE LOCATIONS AND TREES DOWN IN TOWN. TIME ESTIMATED BY RADAR. |
| Aug 10, 5:32 AM CDT | TSTM WND GST 63 | Clinton, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3470 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1531 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
The text
As transmitted, in the capitals the NWS used until 2016.
368
WUUS53 KEAX 101012
SVREAX
MOC013-083-101100-
/O.NEW.KEAX.SV.W.0255.150810T1012Z-150810T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
512 AM CDT MON AUG 10 2015
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BATES COUNTY IN WEST CENTRAL MISSOURI...
HENRY COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 600 AM CDT
* AT 512 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLINTON...
MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CLINTON...URICH...CALHOUN...DEEPWATER...MONTROSE...COAL...
BROWNINGTON...TIGHTWAD...HARTWELL AND LA DUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3821 9394 3821 9406 3844 9416 3849 9366
3839 9351 3821 9352 3821 9354 3822 9356
3820 9356
TIME...MOT...LOC 1012Z 310DEG 33KT 3840 9381
HAIL...<.75IN
WIND...60MPH
$$
LEIGHTON3 follow-up statements
930
WWUS53 KEAX 101036
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
536 AM CDT MON AUG 10 2015
MOC013-083-101100-
/O.CON.KEAX.SV.W.0255.000000T0000Z-150810T1100Z/
BATES MO-HENRY MO-
536 AM CDT MON AUG 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR EAST CENTRAL BATES AND SOUTHERN HENRY COUNTIES...
AT 535 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
DEEPWATER...OR 11 MILES WEST OF WARSAW...MOVING SOUTHEAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
AT 535 AM THE AWOS STATION IN CLINTON MISSOURI REPORTED 63 MPH WINDS.
LOCATIONS IMPACTED INCLUDE...
CLINTON...DEEPWATER...MONTROSE...COAL...BROWNINGTON...TIGHTWAD AND LA
DUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3821 9394 3821 9406 3839 9414 3842 9355
3839 9351 3821 9352 3821 9354 3822 9356
3820 9356
TIME...MOT...LOC 1035Z 310DEG 33KT 3826 9360
HAIL...<.75IN
WIND...70MPH
$$
LEIGHTON026
WWUS53 KEAX 101052
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
552 AM CDT MON AUG 10 2015
MOC013-101101-
/O.CAN.KEAX.SV.W.0255.000000T0000Z-150810T1100Z/
BATES MO-
552 AM CDT MON AUG 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BATES COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3821 9406 3823 9407 3829 9407 3834 9352
3821 9352 3821 9354 3822 9356 3822 9357
3820 9356
TIME...MOT...LOC 1051Z 323DEG 26KT 3812 9371
$$
MOC083-101100-
/O.CON.KEAX.SV.W.0255.000000T0000Z-150810T1100Z/
HENRY MO-
552 AM CDT MON AUG 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR SOUTHERN HENRY COUNTY...
AT 551 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LOWRY CITY...
OR 17 MILES SOUTH OF CLINTON...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DEEPWATER...MONTROSE...COAL...BROWNINGTON AND TIGHTWAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3821 9406 3823 9407 3829 9407 3834 9352
3821 9352 3821 9354 3822 9356 3822 9357
3820 9356
TIME...MOT...LOC 1051Z 323DEG 26KT 3812 9371
HAIL...<.75IN
WIND...60MPH
$$
LEIGHTON914
WWUS53 KEAX 101057
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
557 AM CDT MON AUG 10 2015
MOC083-101107-
/O.EXP.KEAX.SV.W.0255.000000T0000Z-150810T1100Z/
HENRY MO-
557 AM CDT MON AUG 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HENRY COUNTY WILL
EXPIRE AT 600 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3821 9406 3823 9407 3829 9407 3834 9352
3821 9352 3821 9354 3822 9356 3822 9357
3820 9356
TIME...MOT...LOC 1056Z 310DEG 33KT 3812 9371
$$
LEIGHTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:14 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 10, 3:14 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 314 AM CDT MON AUG 10 2015 .DISCUSSION... Issued at 314 AM CDT MON AUG 10 2015 A few isolated to widely scattered thunderstorms will continue to be possible this morning throughout the forecast area as a shortwave trough drops to the southeast, then should exit the region by late morning or early afternoon as the wave departs and surface high pressure begins to build in from the northwest. Any storms that develop will be elevated in the wake of yesterday evening's cold frontal passage, but hail or briefly strong winds are possible with MUCAPE lingering in the 1000-2000 J/kg range and 30-35 kts of deep layer shear supporting weak/transient supercell structures. Patchy fog is also possible this morning as moisture pools just behind the surface boundary, but should begin to mix out around daybreak. Strengthening northerly winds this afternoon will gradually allow cooler temperatures and lower humidity to drift in, which will persist into at least midweek. North to northwest flow aloft and persistent surface high pressure will result in one of the quietest weather weeks in recent memory, as well as near to slightly below normal high temperatures in the mid to upper 80s through Thursday or Friday. After this morning, no precipitation is expected throughout the CWA until the blocking upper-level high pressure over the desert southwest breaks down late this coming weekend into early next week and disturbances can once again traverse eastward into the region. Temperatures will gradually increase by the end of the work week into the weekend when ridging bulges northeastward out of the southwest, returning at least to the upper 80s to lower 90s by Saturday and especially Sunday. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) Issued at 1036 PM CDT SUN AUG 9 2015 Overnight convection is possible as a cold front approaches the area from the northwest. This activity overall should weaken as it pushes southeastward, and thus may not hold together by the time it reaches the terminal sites. The other possible impact will be fog development, particularly over KSTJ during the early morning hours. Otherwise, still expecting mid-levels to dry out following this overnight activity with clearing cloud cover through the day. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && DISCUSSION...Laflin AVIATION...Welsh
In the hours before
Special weather statement, Aug 10, 2:21 AM CDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
221 AM CDT MON AUG 10 2015
MOZ001-002-100800-
NODAWAY MO-ATCHISON MO-
221 AM CDT MON AUG 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ATCHISON AND
NORTHWESTERN NODAWAY COUNTIES UNTIL 300 AM CDT...
AT 221 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
COIN...OR 18 MILES NORTHEAST OF TARKIO...MOVING SOUTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BURLINGTON JUNCTION...CLEARMONT...ELMO...BRADDYVILLE...QUITMAN AND
BLANCHARD.
LAT...LON 4058 9491 4057 9487 4054 9482 4035 9507
4058 9529
TIME...MOT...LOC 0721Z 316DEG 18KT 4068 9524
LEIGHTONSpecial weather statement, Aug 10, 3:06 AM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
306 AM CDT MON AUG 10 2015
MOZ002-100845-
NODAWAY MO-
306 AM CDT MON AUG 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NODAWAY COUNTY UNTIL 345
AM CDT...
AT 306 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BURLINGTON JUNCTION...OR 9 MILES NORTHWEST OF MARYVILLE...MOVING
SOUTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MARYVILLE...BURLINGTON JUNCTION...SKIDMORE...BARNARD...GRAHAM...ARKOE
AND QUITMAN.
LAT...LON 4043 9514 4049 9498 4028 9470 4016 9482
4018 9503
TIME...MOT...LOC 0806Z 327DEG 24KT 4041 9503
LEIGHTONSpecial weather statement, Aug 10, 4:21 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
421 AM CDT MON AUG 10 2015
MOZ043-044-054-101000-
HENRY MO-JOHNSON MO-CASS MO-
421 AM CDT MON AUG 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JOHNSON...
NORTHEASTERN CASS AND NORTHWESTERN HENRY COUNTIES UNTIL 500 AM CDT...
AT 421 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BALDWIN PARK...OR NEAR PLEASANT HILL...MOVING SOUTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PLEASANT HILL...HOLDEN...EAST LYNNE...KINGSVILLE...BALDWIN PARK...
STRASBURG...GUNN CITY...BLAIRSTOWN...QUICK CITY AND LA TOUR.
LAT...LON 3853 9414 3876 9431 3884 9419 3883 9417
3883 9412 3886 9411 3868 9382 3851 9392
TIME...MOT...LOC 0921Z 320DEG 27KT 3876 9417
LEIGHTONThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:22 PM CDT | River Flood Warning | EAX | Linn, Livingston | 25 hr |
| Aug 9, 8:35 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 3 days |
| Aug 10, 2:21 AM CDT | Special Weather Statement | EAX | Nodaway | 39 min |
| Aug 10, 2:29 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Nodaway | 46 min |
| Aug 10, 3:06 AM CDT | Special Weather Statement | EAX | Nodaway | 39 min |
| Aug 10, 3:16 AM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 32 min |
| Aug 10, 4:21 AM CDT | Special Weather Statement | EAX | Johnson | 39 min |
| Aug 10, 4:28 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Henry, Johnson | 47 min |
| Aug 10, 2:18 PM CDT | Special Weather Statement | EAX | Johnson | 27 min |
| Aug 10, 2:22 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson, Lafayette | 23 min |
| Aug 10, 3:10 PM CDT | Special Weather Statement | EAX | Henry | 35 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.